MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ASCENT - BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MEDOS INTERNATIONAL SARL ASCENT - BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number BRS00040700
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted for this complaint with associated mfr# 3004107186-2016-00002.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during an aneurysm coiling procedure an ascent balloon (brs00040700/c24907) failed to deflate.The physician used a fargomax catheter through which he navigated the prowler select lp es (lot unknown) microcatheter and the ascent balloon.After embolization of the aneurysm with coils (type/lot unknown), the doctor realized that the balloon did not deflate.The balloon deflated after several attempts.It was initially reported that the device is available for analysis.No further details are available on this event.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 3004107186-2016-00002.Multiple attempts were made to obtain product return, no product could be obtained, but if product is received at a later date, it will be processed at that time.Patient identifier, age and gender received.Describe event or problem: update: (b)(6) 2016: procedure was coiling of an aneurysm at the middle cerebral artery in a (b)(6) patient.There were no intra or post procedural complications related to device or reported event.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion and no resistance was experienced with other devices when advancing or withdrawing the balloon catheter.There were no damages noted on the ascent balloon or the other concomitant devices prior to use or after use.Multiple attempts to deflate the balloon delayed the procedure by three minutes.The balloon was deflated though an aspiration syringe with negative pressure and then remove removed through the guide catheter the ascent will not be returned, therefore the root cause of the deflation difficulty cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 3004107186-2016-00002.Product returned 28mar2017.As reported by a healthcare professional, during an aneurysm coiling procedure an ascent balloon (brs00040700/c24907) failed to deflate.The physician used a fargomax catheter through which he navigated the prowler select lp es (lot unknown) microcatheter and the ascent balloon.After embolization of the aneurysm with coils (type/lot unknown), the doctor realized that the balloon did not deflate.The balloon deflated after several attempts.It was initially reported that the device is available for analysis.No further details are available on this event.Procedure was coiling of an aneurysm at the middle cerebral artery in a (b)(6) patient.There were no intra or post procedural complications related to device or reported event.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion and no resistance was experienced with other devices when advancing or withdrawing the balloon catheter.There were no damages noted on the ascent balloon or the other concomitant devices prior to use or after use.Multiple attempts to deflate the balloon delayed the procedure by three minutes.The balloon was deflated though an aspiration syringe with negative pressure and then remove removed through the guide catheter limited information was received.Dried contrast was found inside the balloon port, the catheter, and the balloon.The unit was soaked for 12 hours in water to attempt to remove the contrast.Even though the dry contrast could be removed from the inflation lumen port, the inflation test could not be performed due to contrast being ¿cemented¿ or the obstructing factor to the internal inflation cross sectional area which cannot be removed without producing severe damage.The deflation difficulty of the balloon requiring several attempts cannot be confirmed.Contrast crystal formation inside the balloon catheter lumen did not allow the balloon inflation/deflation test.Inflation cross sectional area is obstructed.The root cause of this product complaint could not be determined since the balloon inflation/deflation test could not be performed.All possible causes identified as parts of this product complaint are discarded because of the balloon inflation/deflation test could not be performed.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and analysis, the event could not be confirmed as testing could not be performed due to the condition in which the complaint product was received.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
ASCENT - BALLOON CATHETER
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6057672
Report Number3004107186-2016-00002
Device Sequence Number13656567
Product Code MJN
UDI-Device Identifier00878528001928
UDI-Public(01)00878528001928(17)161031(10)C24907
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103780
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Catalogue NumberBRS00040700
Device Lot NumberC24907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/26/2016
Supplement Report FDA Received Date11/09/2016
04/06/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARGOMAX CATHETERPROWLER SELECT PLUS
Patient Age79 YR